Ideas please people

Hi there, my daughter, 15, is on max dose of 'Plaquenil' and has been building this up since last January, she has been doing well, she also takes 75 mg baby aspirin, twice a day on full stomach. The Plaquenil is also taken on full stomach.

Today she is very poorly, she has had many episodes of weakness/seizures, but something new has come along, diabolical type heart burn has arrived making her feel awful from her throat down to her stomach, never has this before? Any ideas please

It appears like fully blown heart burn - never had it before..

Mary F x

12 Replies

oldestnewest
  • Hi Mary I believe aspirin and plaquenil can cause stomach problems , aspirin especially . In some people it takes quite awhile of taking it before it starts to cause problems.

    My docs prescribed lansoprazole for me as they said it protects the stomach lining. At that time I took a lot of ibuprofen and the warfarin. I cut back hugely on ibuprofen and now do not take lansoprazole.

    While I had it it worked well. As a short term she could try gaviscon liquid which s good and oddly almonds alo take away heartburn. I now chew at least 4 if I get a little bit and it goes.

  • Cheers, I know about the alternative to aspirin.. have already put the idea in Paediatrician's head.. and I know you have to be careful with gavescon

    before and after plaquenil... thanks. Mary F x

  • A few weeks ago I had real stomach problems which convinced me I had an ulcer. I started on Omeprazole. I also stopped the Plaquenil and everything has cleared up. I started on 40 mg for a week and have now gone down to 20mg. I am going to resume the Plaquenil slowly but staying on the Omeprazole.

    I was under the impression that anyone on aspirin should have a stomach protector so if she is not on one please ask for her to start one. If she is on one she needs to increase the dose or even change the brand. There are other aspirin type medications that dont need stomach protectors. My immunologist wrote to my GP suggesting it but I never needed to start it because I was put on warfarin. I will look it up and let you know.

    In the meantime give her some gaviscon to help with that horrible reflux.

  • Hi there, Professor H, mentioned the other aspirin recently... and I believe it may already have been mentioned in a letter... I shall chase it up. I am coming to London for London Bridge next week so will ask him., and thanks. Mary F x

  • Hi Mary,

    I also suffer with the burning in throat down, I take plaq, warfarin etc! Along with omaprazole, domperidone. It helps with the acid reflux and nausea.

    I hope docs will look at stomach protection, with the aspirin!

    Take care gentle hugs love Sheena xxxx :-) :-) :-)

  • Thanks, useful tips from everyone x

  • can you get enteric coated aspirin? That might help, although I have pretty much always used the enteric coated and still have gastritis. Now taking Nexium which helps

  • Thanks. Mary F x

  • Hi everybody, paediatrician has dealt with this immediately, it only happened for the first time last night... alongside her having very bad siezures..... both my children today, are being turned over to the other type of aspirin, sorry early morning pea brain, name escaped, but it is the one Professor H, mentioned to me. Mary F x

    Thanks everybody

  • That's excellent news! :) It's great when Doctor's not only listen but take immediate action isn't it?!

  • My father was a doctor and he really pushed the health benefits of water. I used to have tumy acid problems, a good 30 years ago. He urged me to drink a lot of water, and to use as my first line of defence against the first perceptions of an acid problem, take 10 - 20 rapid sips of tepid tap water.

    Worked for me. Since I take warfarin I do keep Gaviscon with me at all times, but I haven't had to use it in years. I just drink those rapid sips of tap water at the first sign of building acid and that takes care of it.

    Good luck.

  • Thanks they are both water drinkers... I brought in, in my immediate area, some clout behind t the children having access to water in the classrooms at their primary schools! Beyond that now... but the habit remains! Mary F x

You may also like...